Alert archive / Wyoming / Snow Advisories in 2007

Snow Advisory 2, NWS Riverton, WY

January 6, 20075 counties in Wyoming

NWS Riverton, WY issued this snow advisory at Jan 6, 2007, 4:11 AM MST for 5 counties in Wyoming. It took effect at Jan 6, 2007, 8:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2007, 4:11 AM MST (11:11 UTC)
In effect from
Jan 6, 2007, 8:00 AM MST
Expired
Jan 6, 2007, 4:50 PM MST
In force
9 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Lincoln County, WY, Park County, WY, Sublette County, WY, Teton County, WY

The radar

The Riverton/Lander radar (KRIW), 116 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 11.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2007-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2007-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1963 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this snow advisory went out at Jan 6, 3:16 AM MST, 55 minutes earlier.

Area forecast discussion, Jan 6, 3:16 AM MST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
316 AM MST SAT JAN 6 2007

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
MAIN CONCERN FOR THIS FORECAST PERIOD ARE THE STRONG WINDS. A
VIGOROUS SHORTWAVE NOW OVER SEATTLE WHERE LTG WAS DETECTED WILL
RAPIDLY MOVE EAST SOUTHEAST ACROSS THE NORTHERN PLAINS TODAY
TIGHTENING THE GRADIENT AS IT DOES. A STRONG SURFACE GRADIENT OF 19
MB FROM RKS TO GCC WILL PRODUCE STRONG WEST SOUTHWEST WINDS ACROSS
THE GREEN MTNS AND NATRONA COUNTY ON THE ORDER OF 30 TO 40 MPH WITH
GUSTS TO 50 MPH TODAY. 700MB WINDS WILL BLOW FROM THE WEST AT 60
KNOTS WHICH WILL INFLUENCE THE STRONG WINDS ON THE HIGHER MOUNTAINS.
DECIDED TO UPGRADE THE HIGH WIND WATCH THAT HAS BEEN IN AFFECT FOR
THE ABSAROKA MTNS AND THE CODY FOOTHILLS AS WELL AS THE GREEN MTNS
AND NATRONA COUNTY TO A HIGH WIND WARNING FOR TODAY. THE WIND SPEEDS
SHOULD BE ON THE LOW END OF WARNING CRITERIA OR EVEN BE BORDERLINE
BECAUSE WE WILL BE ON THE LEFT FRONT QUAD OF THE 130 KNOT JET BUT
FELT THE WINDS WILL BE JUST STRONG ENOUGH TO JUSTIFY A WARNING.
CODY AND RIVERTON HAVE ALREADY HAD GUSTS OVER 40 MPH EARLIER THIS
EVENING.

AFTER THIS SHORTWAVE PASSES ON THROUGH A FAST NORTHWEST FLOW WILL BE
ESTABLISHED WITH A COUPLE OF CLIPPER TYPE SYSTEMS SHOOTING BY JUST TO
THE NORTHEAST SUNDAY THROUGH MONDAY. DURING THIS TIME FRAME WE WILL
BE ON THE RIGHT FRONT QUAD OF THE 160 KNOT JET MAX WHICH WILL HELP
MIX DOWN THE 60 KNOT WINDS AT 700MB TO THE SURFACE. ALTHOUGH THE
AIRMASS WILL BE RELATIVELY STABLE ON SUNDAY AND SUNDAY EVENING THE
WINDS WILL BE TOO STRONG AT MOUNTAIN TOP LEVEL TO SUPPORT ANY
MOUNTAIN WAVE ACTION. THE WINDS WILL HAVE TOO MUCH OF A NORTHERLY
COMPONENT TO THEM ANYWAY. HOWEVER THE STRONG GRADIENT AND HOOK UP
WINDS WILL BE ENOUGH TO WARRANT HIGH WIND CRITERIA IN THE GRIDS FOR
SUNDAY NIGHT INTO MONDAY. WILL NOT ISSUE ANY WATCHES STARTING LATE
SUNDAY TO AVOID CONFUSION.

AS FOR ANY SNOW POTENTIAL IN WESTERN WYOMING HAVE DECIDED TO ISSUE A
SNOW ADVISORY FOR THE WESTERN MTNS TODAY FROM 15Z THROUGH 00Z. THE
MOUNTAINS WILL CAPTURE MOST OF THE SNOWFALL SINCE A LOT OF THE
DYNAMICS WILL BE FROM PURELY STRONG MOIST WEST NORTHWESTERLY UPSLOPE
FLOW WITH THE MOISTURE STREAM EXTENDING ALL THE WAY OUT TO 180W.
LEFT FRONT QUAD DYNAMICS WILL ALSO COME INTO PLAY. WENT WITH SNOW
AMOUNTS A BIT LESS THAN WHAT WAS ADVERTISED BY THE ETA QPF WHEN
USING A 1 TO 15 SNOW TO WATER RATIO. WENT WITH 5 TO 10 INCHES OF
SNOW IN THE WESTERN MTNS AND 1 TO 3 INCHES IN THE WESTERN VALLEYS.
ALSO HAVE HIGH WIND CRITERIA WINDS ALONG THE EAST SLOPE OF THE WIND
RIVERS TODAY BUT WILL ADDRESS THAT ISSUE IN THE SNOW ADVISORY. MORE
SIGNIFICANT SNOW IS EXPECTED IN THE WEST SUNDAY THROUGH SUNDAY NIGHT
FROM THE CLIPPER TYPE SYSTEMS WITH AID FROM SOME ISENTROPIC LIFT
SUNDAY.

TEMPERATURES WILL MODERATE SOME THROUGH THE FORECAST PERIOD.
HOWEVER MONDAY NIGHT WILL FEATURE GOOD RADIATIONAL COOLING FOR
BELOW ZERO READINGS TO OCCUR OVER MUCH OF THE WESTERN VALLEYS.

.LONG TERM...TUESDAY THROUGH SATURDAY
THE BEGINNING OF THE PERIOD TUESDAY/TUESDAY NIGHT WILL BE CALM
BEFORE THE INCLEMENT AND MUCH COLDER WEATHER MOVES INTO THE REGION
FOR THE LATTER HALF OF THE WEEK.  A TRANSITORY RIDGE WILL AFFECT THE
AREA ON TUESDAY...AS A STORM SYSTEM MOVES INTO THE PACIFIC NORTHWEST
AND BRITISH COLUMBIA.  ABOVE AVERAGE TEMPERATURES ARE EXPECTED ON
TUESDAY.  MEDIUM RANGE MODELS SUGGEST TUESDAY NIGHT AND WEDNESDAY
THAT THE FIRST PART OF THE STORM SYSTEM ACROSS BRITISH
COLUMBIA/PACIFIC NORTHWEST ON TUESDAY WILL SURGE EASTWARD ACROSS
SOUTHERN CANADA...EXTREME NORTHERN PART OF THE U.S...WHILE A
SECONDARY STRONG SHORTWAVE TROUGH IN THE NORTHERLY FLOW...WILL
BEGIN TO DIG OUT A TROUGH ACROSS THE WEST WEDNESDAY AND THURSDAY.
THE COMBINATION OF THE TWO WILL SEND A COLD FRONT INTO THE AREA
WEDNESDAY INTO THURSDAY.  THIS IS SETTING UP A STRONG BAROCLINICITY
ACROSS THE AREA. HOWEVER...JET DYNAMICS ARE NOT IMPRESSIVE UNTIL
THURSDAY...AS THE TROUGH DIGS INTO THE SOUTHWEST.  THE BEST FOCUS
CURRENTLY IS ACROSS THE SOUTHERN/SOUTHEASTERN PARTS OF THE FORECAST
AREA WED NIGHT THROUGH THUR NIGHT...WHERE THE FRONT STALLS OUT AND
WHERE THE BEST LEFT FRONT QUAD DYNAMICS COULDL BE.  THIS TROUGH IS
EXPECTED TO PROGRESS SLOWLY EAST...WITH THE TROUGH AXIS NOT PUSHING
THROUGH THE AREA UNTIL FRIDAY NIGHT/SATURDAY.  HAVE CONTINUED TO
BROAD BRUSH POPS DUE TO THE UNCERTAINTY OF THIS SYSTEM...BUT
HAVE INCREASED POPS ACROSS THE SOUTHERN PARTS OF THE CWA...WHILE
TAPERING THEM BACK ACROSS THE NORTHWESTERN MOUNTAINS. THE AREA SHOULD
BE MAINLY DRY BY SATURDAY.  TEMPERATURES ARE EXPECTED TO PLUNGE
BEHIND THE COLD FRONT WEDNESDAY/WEDNESDAY NIGHT WITH MOST AREAS BELOW
AVERAGE BY UP TO 8 TO 12 DEGREES FROM THURSDAY THROUGH SATURDAY. THIS
WILL BE THE COLDEST AIR OF THE SEASON FOR SOME.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING ABSAROKA
MOUNTAINS AND CODY FOOTHILLS OR WY ZONES 02 AND 03 FROM 5 AM THIS
MORNING THROUGH 2 PM THIS AFTERNOON. HIGH WIND WARNING FOR THE
GREEN MOUNTAINS AND LOWER ELEVATIONS OF NATRONA COUNTY OR WY ZONES
19 AND 20 FROM 8 AM THIS MORNING THROUGH 5 PM THIS AFTERNOON.
SNOW ADVISORY FROM 8 AM THIS MORNING THROUGH 5 PM THIS AFTERNOON FOR
MUCH OF THE WESTERN WYOMING MOUNTAINS INCLUDING WY ZONES 1...12...
14...15 AND 24.

&&

SHORT TERM...LIPSON
LONG TERM...WM
Hazardous weather outlook, Jan 5, 3:08 PM MST, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
308 PM MST FRI JAN 5 2007

WYZ001>020-022>030-061400-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
308 PM MST FRI JAN 5 2007

...HIGH WIND WATCH FOR THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS FROM
5 AM SATURDAY THROUGH 2 PM SATURDAY...

...HIGH WIND WATCH FOR THE GREEN MOUNTAINS AND LOWER ELEVATIONS OF
NATRONA COUNTY FROM 8 AM SATURDAY THROUGH 5 PM SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A POWERFUL JET STREAM WILL MOVE ON SHORE TONIGHT BRINGING VERY WINDY
CONDITIONS TO THE COWBOY STATE SATURDAY AND SATURDAY EVENING.  THERE
IS A HIGH POTENTIAL FOR HIGH WINDS ALONG THE CODY FOOTHILLS...
ABSAROKA MOUNTAINS AS WELL AS THE GREEN MOUNTAINS AREA AND LOWER
ELEVATIONS OF NATRONA COUNTY.  SOUTHWEST TO WEST WINDS OF 35 TO 45
MPH...WITH 45 TO 55 MPH IN THE MOUNTAINS ARE POSSIBLE SATURDAY.
OTHERWISE...WIND SPEEDS OF 20 TO 30 MPH WILL BE MORE COMMON AROUND
THE STATE.  40 TO 50 MPH WINDS ARE ALSO EXPECTED AT MOUNTAIN TOP
LEVEL SATURDAY.  THESE WINDS ARE EXPECTED TO RETURN SUNDAY
AFTERNOON AND NIGHT.

THREE TO SIX INCHES OF SNOWFALL IS EXPECTED ACROSS THE WESTERN
MOUNTAINS SATURDAY AND SATURDAY EVENING WITH 1 TO 3 INCHES EXPECTED
OVER THE WESTERN VALLEYS BEFORE TAPERING OFF SATURDAY EVENING.
CONSIDERABLE BLOWING AND DRIFTING SNOW IS EXPECTED IN THE WESTERN
MOUNTAINS SATURDAY ALONG WITH OCCASIONAL WHITE OUT CONDITIONS.
ADDITIONAL SNOW IS EXPECTED SUNDAY INTO SUNDAY NIGHT AS WELL.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TRIW

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:44 AM MSTHigh Wind WarningRIWFremont, Hot Springs, Natrona, Park, Sweetwater13 hr
Jan 6, 2:58 PM MSTHigh Wind WatchRIWFremont, Hot Springs, Natrona, Park, Sweetwater11 hr

Nearby

Snow Advisories in Wyoming, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.